Aa
Aa
A
A
A
Close
665587 tn?1265946924

SOB - Cytomel??

Hey guys and gals,
I know everyone is busy with Christmas but I have a question. I am VERY short of breath. Any answers would be wonderful.

I will give a quick rerun on my condition:
TT in November, papillary cancer, started Synthroid. Saw endo at beginning of Dec., he stopped Synthroid and started Cytomel 25 mg twice a day to prepare for RAI. I will stop Cytomel tomorrow and start the LID diet.


Hugs and kisses and a Merry Christmas to you all!!!
11 Responses
Sort by: Helpful Oldest Newest
213044 tn?1236527460
So...like...is there a question?
:o)

Shortness of breath? Maybe the Cytomel has you a bit hyper? Only thing I can think of. Hope it goes away.

Merry Christmas!
Helpful - 0
665587 tn?1265946924
Boy, so do I....it's getting pretty bad. Get winded doing the smallest thing!!
Helpful - 0
Avatar universal
i know too much thyroid meds can cause rapid heart rate/heart problems which in turn will cause difficulty breathing.. few yrs ago, they put me on cytomel..found out i had an allergic reaction=difficulty breathing, gasping for air with rapid/irregular heart rate/beat. maybe u should check that out, an allergic reaction....good luck feel better. merry xmas...
Helpful - 0
168348 tn?1379357075
If it continues or gets worse you may want to put in a call to your Doc.  I know its Xmas Eve, but this isn't right to be happening regardless of the reason.  Just my 2cents.  It must be concerning enough for you to post, so may be worth a call ... ?

C~
Helpful - 0
Avatar universal
i agree!! yu should call the doc or go to emergency room....if yur still not feeling better.
Helpful - 0
Avatar universal
I was put on cytomel after I had had my TT on 10/26/2008. I didnt experience any side efects except tiredness.  I had to stop it 2 weeks before RAI. I was put on a no seafood diet for 2 weeks but those were the only restrictions before my RAI. I just underwent RAI on dec 15-17. I'm a very outgoing person and was put in a private room in the hospital with the door shut all the time. I could not bring anything in that would not be able to stay there. So that meant No cell phone or computer only magazines that I would not want. They made me take 4 capsules of RAI and was  very nauseated the first day had to take a phenergan shot to calm the nausea.I also was very tired and hoarse for days still am and have bad heartburn now. It was RAINING here in Yuma all those days so it made me even more depressed  and was limited to 10 minutes per visitors. They were not able to get near me or be near me. I had to sit in a corner and they had to stand by the door and have a RAI badge on to monitor the radioactivity. I was very depreseed because I have lots of friends and didn't want to put them thru thisso I asked them not to come and visit me.  It was hard for me and I'm only 36. So be prepared. The nuclear med guy came and told me to shower at least 2-3 times daily to get the levels down and change your gown each time you shower and your booties. I had to change the linens on the bed each day to because the RAI gets on all the linens.  I did what he said and by Wed afternoon I was able to go home because my levels had dropped below the standards that are deemed safe for the public. He said I might have to stay 4 days but I wasn't going to do that because I felt so isolated. So the RAI levels dropped quicker if I followed his instructions and drink lots of water to get rid of the radioactivity. Thank goodness I was able to leave I hated it there, dont get me wrong I work at the hospital that I was in I just couldn't stand being isolated and you can only watch soooo much tv before you get bored. I just went in today x-mas eve to get my first full body scan I just hope there is no thyroid tissue that was left behind because if the RAI didn't kill it all I might have to do this procedure again aand I dont want to. I just know I will have to take levoxl for the rest of my life for hypothyroid and get yearly bodyscans. I just hope the cancer is gone and doesn't return. May GOD bless you and good luck on your procedure.
Helpful - 0
393685 tn?1425812522
Maybe your numbers are rising and you could be developing some internal inflammation around your chest walls.

I found when I had a bad number and my hypo symptoms were coming back that the inflammation was a big problem for me. They thought it was asthma - but when I lowered my TSH again - things went away.

This may not make sense though - since you are on Cytomel.

not sure .
Helpful - 0
168348 tn?1379357075
How are you today?  Thinking of you.  C~
Helpful - 0
665587 tn?1265946924
Still very winded, but am okay. I just don't do anything....sit around.
If I still feel like this tomorrow, I will call the endo.
Thanks for caring :)
Have a Merry Christmas day.
Helpful - 0
Avatar universal
I sent you a message~hang in there!!!!

Helpful - 0
Avatar universal
Really need to get with your Dr.
Sounds like a pretty high dose of Cytomel and it is fast acting.
I used to get SOB when I started taking Levothyroxine, but improved once my levels were in the norm. It can have cardiac effects -- that's why they like to increase it so slowly.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.